Alert archive / Missouri / River Flood Warnings in 2013

River Flood Warning 6, NWS St. Louis, MO

January 30, 2013Jefferson County, Missouri

NWS St. Louis, MO issued this river flood warning at Jan 30, 2013, 8:48 AM CST for Jefferson County, Missouri. It took effect at Jan 30, 2013, 7:20 PM CST. It was in force for 50 hr.

The area

The outline as issued.

The facts

Issued
Jan 30, 2013, 8:48 AM CST (14:48 UTC)
In effect from
Jan 30, 2013, 7:20 PM CST
Expired
Feb 1, 2013, 9:25 PM CST
In force
50 hr
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Flood severity
Minor

County Jefferson County, MO

The radar

The St Louis radar (KLSX), 35 km from the middle of the area, began a volume at 14:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Big River at Byrnesville (BYRM7). The gauge peaked at 18.02 ft at Jan 31, 2013, 6:00 PM CST.

actionminormoderate510152001/3001/3102/0102/0202/03
Action stage
13 ft
Minor stage
16 ft
Moderate stage
20 ft
Major stage
28 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07018500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

380 
WGUS43 KLSX 301448
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
848 AM CST WED JAN 30 2013

...THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVER IN MISSOURI... 

  BIG RIVER 

     AT BYRNESVILLE...AFFECTING JEFFERSON COUNTY

.THIS FLOOD WARNING IS A RESULT OF 1.5 TO 2.0 INCHES OF PRECIPITATION 
THE PAST 24 HOURS...WITH SOME LOCALLY HIGHER AMOUNTS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE NATIONAL WEATHER SERVICE WILL MONITOR THIS SITUATION AND ISSUE 
FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

&&

MOC099-311448-
/O.NEW.KLSX.FL.W.0006.130131T0120Z-130202T0325Z/
/BYRM7.1.ER.130131T0120Z.130131T1200Z.130201T0325Z.NO/
848 AM CST WED JAN 30 2013

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A 

* FLOOD WARNING FOR 
  THE BIG RIVER AT BYRNESVILLE
* FROM THIS EVENING TO FRIDAY EVENING.
* AT  8:30 AM WEDNESDAY THE STAGE WAS 10.5 FEET. 
* FLOOD STAGE IS 16.0 FEET. 
* MINOR FLOODING IS FORECAST. 
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS EVENING AND CONTINUE TO 
  RISE TO NEAR 17.2 FEET BY THURSDAY MORNING. THE RIVER WILL FALL 
  BELOW FLOOD STAGE BY THURSDAY LATE EVENING.

&&

LAT...LON 3834 9060 3833 9068 3846 9063 3849 9057
* IMPACT...AT 15.5 FEET...ROCKFORD BEACH PARK AT THE HIGHWAY MM BRIDGE
  BEGINS FLOODING.

$$

&&
                   FLD   LATEST              7AM FORECAST
LOCATION           STG  OBS STG     01/31  02/01  02/02  02/03  02/04

BIG RIVER
  BYRNESVILLE     16.0   10.47      17.2   13.3    7.8    5.3    4.3
2 follow-up statements
479 
WGUS83 KLSX 311731
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
1131 AM CST THU JAN 31 2013

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MISSOURI...
 
  BIG RIVER AT BYRNESVILLE AFFECTING JEFFERSON COUNTY 

.THIS FLOOD WARNING IS A RESULT OF 1 TO 3 INCHES OF PRECIPITATION
TUESDAY AND TUESDAY NIGHT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE NATIONAL WEATHER SERVICE WILL MONITOR THIS DEVELOPING SITUATION
AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

&&

MOC099-011731-
/O.EXT.KLSX.FL.W.0006.000000T0000Z-130202T0754Z/
/BYRM7.1.ER.130131T0808Z.130201T0000Z.130201T0754Z.NO/
1131 AM CST THU JAN 31 2013

THE FLOOD WARNING CONTINUES FOR
  THE BIG RIVER AT BYRNESVILLE
* UNTIL FRIDAY AFTERNOON.
* AT 10:45 AM THURSDAY THE STAGE WAS 17.6 FEET. 
* FLOOD STAGE IS 16.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER IS FORECAST TO CREST NEAR 18.1 FEET THIS
  EVENING AND SHOULD FALL BELOW FLOOD STAGE TONIGHT.
* IMPACT...AT 18.0 FEET...CEDAR HILL ROAD AT CEDAR HILL AND KLONDIKE 
  ROAD SOUTH OF CEDAR HILL BEGIN TO FLOOD NEAR THIS HEIGHT.

&&

LAT...LON 3834 9060 3833 9068 3846 9063 3849 9057

$$

&&
                   FLD   LATEST              7AM FORECAST
LOCATION           STG  OBS STG     02/01  02/02  02/03  02/04  02/05

BIG RIVER
  BYRNESVILLE     16.0   17.56      14.5    7.9    5.6    4.6    4.1
124 
WGUS83 KLSX 011750
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
1150 AM CST FRI FEB 1 2013

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER IN 
MISSOURI...
 
  BIG RIVER AT BYRNESVILLE AFFECTING JEFFERSON COUNTY

.THIS WILL BE THE LAST STATEMENT FOR THIS EVENT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

&&

MOC099-011820-
/O.CAN.KLSX.FL.W.0006.000000T0000Z-130202T0754Z/
/BYRM7.1.ER.130131T0808Z.130201T0400Z.130201T1046Z.NO/
1150 AM CST FRI FEB 1 2013

THE FLOOD WARNING IS CANCELLED FOR
  THE BIG RIVER AT BYRNESVILLE.
* AT 8:30 AM FRIDAY THE STAGE WAS 13.6 FEET. 
* FLOOD STAGE IS 16.0 FEET. 
* THE RIVER FELL BELOW FLOOD STAGE AT 4:46 AM FRIDAY.
* FORECAST...THE RIVER IS FORECAST TO FALL TO NEAR 5 FEET BY SUNDAY 
  NIGHT.

&&
 
LAT...LON 3834 9060 3833 9068 3846 9063 3849 9057

$$
                   FLD   LATEST              7AM FORECAST
LOCATION           STG  OBS STG     02/02  02/03  02/04  02/05  02/06

BIG RIVER
  BYRNESVILLE     16.0   13.62       8.4    6.0    4.8    4.2    3.8

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Jan 30, 5:40 AM CST, 3 hours 8 minutes earlier.

Area forecast discussion, Jan 30, 5:40 AM CST, 3 hours 8 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
540 AM CST WED JAN 30 2013

.SHORT TERM...
ISSUED AT 347 AM CST WED JAN 30 2013
(TODAY)

HAVE NOT MADE MANY CHANGES TO GOING FORECAST INCLUDING LEAVING GOING
WINTER WEATHER ADVISORY AS IS.  DEFORMATION ZONE CURRENTLY OVER THE
MIDDLE MO VALLEY IS SLOWLY SHIFTING EASTWARD THIS MORNING.  VARIOUS
MODEL FORCING FIELDS SHOW THAT THIS FORCING WILL EVENTUALLY BEGIN TO
MOVE NORTHEAST BY MID MORNING WHICH WILL CONCENTRATE BEST CHANCE OF
ACCUMULATING SNOW OVER THE NORTHERN THIRD OF THE CWA.  TIME CROSS
SECTIONS FROM THE NAM SHOW THAT THERE WILL BE A BRIEF PERIOD FOR
DECENT DENDRITIC SNOW PRODUCTION OVER THE FAR NORTHERN PART OF THE
CWA AROUND 15Z.  BY MIDDAY...MUCH OF THE FORCING SHUTS OFF AS THE
DEFORMATION ZONE LIFTS OUT...SO HAVE POPS DIMINISHING QUICKLY
EARLY THIS AFTERNOON. TEMPERATURES WILL CONTINUE THEIR SLOW FALL
THROUGHOUT THE DAY AND HAVE FOLLOWED A MIX OF THE SREF AND LOCAL
WRF 2M TEMPERATURES WHICH SEEM TO HANDLING CURRENT TEMPERATURES
THE BEST.

BRITT

&&

.LONG TERM...
ISSUED AT 347 AM CST WED JAN 30 2013
(TONIGHT THROUGH TUESDAY)

PRECIPITATION SHOULD END BY THIS EVNG AS UPPER LEVEL TROUGH AND
ASSOCIATED SFC LOW AND TRAILING COLD FRONT SHIFTS WELL E OF OUR
FORECAST AREA. COULD NOT RULE OUT A FEW LINGERING FLURRIES MAINLY
ACROSS IL. MUCH COLDER TEMPERATURES TGT WITH THE MODELS FAIRLY
CONSISTENT IN FORECASTING THE -12 DEGREE C 850 MB ISOTHERM
DROPPING SWD TO JUST S OF STL BY 06Z THU. WILL GO BELOW MOS
TEMPERATURE GUIDANCE ACROSS NERN MO WHERE NEW SNOW COVER IS
EXPECTED. ANOTHER COLD FRONT WILL DROP SEWD THROUGH OUR AREA THU
AS A SHORTWAVE MOVES SEWD THROUGH THE NRN PLAINS. THERE MAY BE
LIGHT SNOW OR FLURRIES ON THU AHEAD OF THIS NW FLOW SHORTWAVE AND
JUST BEHIND THE COLD FRONT. STILL A LOT OF UNCERTAINTY AS TO WHERE
THE LIGHT SNOW WILL FALL...BUT IT CURRENTLY APPEARS THAT THE
GREATEST PROBABILITY OF VERY LIGHT SNOW ACCUMULATION MAY BE FROM
THE ST LOUIS METRO AREA EWD THROUGH SWRN IL THU AFTN. EVEN COLDER
AIR WILL FILTER SEWD INTO OUR AREA THU AFTN AND NGT BEHIND THIS
COLD FRONT AS A STRONG SFC RIDGE BUILDS SEWD INTO MO. BOTH THE NAM
AND THE ECMWF MODELS BRING THE -20 DEGREE C 850 MB ISOTHERM SWD
TO STL BY 06Z FRI...THE GFS IS JUST A TAD WARMER. GOOD RADIATIONAL
COOLING IS EXPECTED THU NGT AS THE CLOUDS CLEAR OUT AND THE SFC
WIND DIMINISHES AS THE SFC HIGH CENTER DROPS QUICKLY SEWD INTO MO
BY 12Z FRI. AREAS OF NERN MO WHERE THERE IS SNOW COVER MAY HAVE
LOWS THU NGT AROUND ZERO DEGREES F OR EVEN SLIGHTLY BELOW ZERO.
THE MODELS CONTINUE TO BE RELATIVELY CONSISTENT IN BRINGING A NW
FLOW...CLIPPER TYPE SHORTWAVE SEWD THROUGH THE PLAINS WITH A WEAK
SFC LOW REFLECTION FOR FRI NGT. THIS SHOULD BRING A QUICK SHOT OF
LIGHT SNOW MAINLY TO NERN MO AND W CNTRL IL FRI NGT AHEAD AND LEFT
OF THE TRACK OF THE VORT MAX AND WEAK SFC LOW. MOST OF THIS LIGHT
PRECIPITATION SHOULD SHIFT E AND SE OF OUR FORECAST AREA BY SAT
MRNG. WILL SEE A GRADUAL WARMUP THIS WEEKEND WITH ABOVE NORMAL
HIGHS ON SUN AND MON. SFC WINDS WILL FINALLY BECOME SLY SUN
NGT...ALTHOUGH THIS WILL BE SHORT LIVED AS ANOTHER COLD FRONT
DROPS SEWD THROUGH THE AREA ON MON. IT DOES NOT APPEAR THAT THERE
WILL BE ANY PRECIPITATION ASSOCIATED WITH THIS FRONT. SLIGHTLY
COOLER TEMPERATURES CAN BE EXPECTED ON MON NGT AND TUE AFTER THE
COLD FRONTAL PASSAGE...ALTHOUGH FAIRLY CLOSE TO SEASONAL NORMALS.

GKS

&&

.AVIATION...
ISSUED AT 526 AM CST WED JAN 30 2013

COMPLEX FORECAST AS COLD FRONT IS CURRENTLY MOVING EAST ACROSS
EASTERN MISSOURI. THERE IS A LINE OF SHOWERS THAT HAS DEVELOPED
ALONG THE COLD FRONT THAT WILL MOVE ACROSS THE ST. METRO TAF SITES
BETWEEN NOW AND 14Z. CIGS AHEAD OF THE FRONT HAVE BEEN VARYING
FROM LIFR TO VFR DURING THE EARLY MORNING HOURS...BUT WILL LOWER
TO IFR WITH A QUICK VEERING OF THE WIND FROM SOUTH TO WEST. WINDS
WILL VEER TO THE NORTHWEST DURING THE MORNING HOURS AND IFR
CEILINGS ARE EXPECTED TO LAST INTO THE AFTERNOON BEFORE CLEARING
OVERNIGHT.

VSBYS WILL LOWER AT KCOU AND PARTICULARLY AT KUIN THIS MORNING AS
A BAND OF SNOW MOVES THROUGH THE AREA. UP TO 2 INCHES OF NEW
SNOWFALL MAY OCCUR AT KUIN BEFORE 18Z. OTHERWISE...THE ABOVE HOLDS
TRUE THAT MAINLY IFR CIGS CAN BE EXPECTED THROUGH THE DAY WITH
GUSTY NORTHWEST WINDS WHICH MAY CAUSE CROSSWIND ISSUES ON
NORTHEAST-SOUTHWEST ORIENTED RUNWAYS.

SPECIFICS FOR KSTL...AS MENTIONED ABOVE...THERE WILL BE A SHORT
PERIOD OF SHOWERS WITH IFR CONDITIONS ALONG A COLD FRONT THAT WILL
MOVE ACROSS THE TERMINAL BETWEEN 13-14Z. THEN EXPECT MAINLY IFR
CIGS THROUGH MID AFTERNOON BEFORE GOING MVFR DURING THE AFTERNOON.
SOME SNOWFALL IS POSSIBLE LATER THIS MORNING INTO THE AFTERNOON...
BUT CHANCES ARE TOO LOW TO INCLUDE IN THE TAF AT THIS POINT.

BRITT

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...WINTER WEATHER ADVISORY UNTIL NOON CST TODAY FOR KNOX MO-LEWIS
     MO-SHELBY MO.

IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Jan 30, 4:53 AM CST, 3 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
453 AM CST WED JAN 30 2013

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-311100-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
453 AM CST WED JAN 30 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

SNOW IS EXPECTED ACROSS NORTHEAST MISSOURI AND WEST CENTRAL
ILLINOIS TODAY...POSSIBLY EXTENDING SOUTH INTO PORTIONS OF CENTRAL
MISSOURI. TOTAL SNOW ACCUMULATIONS OF 1 TO 3 INCHES ARE POSSIBLE
WITH GUSTY NORTHWEST WINDS PRODUCING BLOWING SNOW. A WINTER
WEATHER ADVISORY IS IN EFFECT THIS MORNING. SEE THE ADVISORY
PRODUCT FOR ADDITIONAL DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL TO THE NATIONAL WEATHER
SERVICE.

GKS

In the hours before

Local storm report, Jan 30, 5:09 AM CST, 3 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
509 AM CST WED JAN 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0507 AM     HEAVY RAIN       POTOSI                  37.94N  90.78W
01/30/2013  M2.70 INCH       WASHINGTON         MO   TRAINED SPOTTER

            STORM TOTAL RAINFALL

&&

BRITT
Local storm report, Jan 30, 5:23 AM CST, 3 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
523 AM CST WED JAN 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0523 AM     HEAVY RAIN       HECKER                  38.30N  89.99W
01/30/2013  M2.97 INCH       MONROE             IL   TRAINED SPOTTER

            STORM TOTAL

&&

BRITT
Local storm report, Jan 30, 7:14 AM CST, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
714 AM CST WED JAN 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 AM     HEAVY RAIN       7 S STEELVILLE          37.87N  91.36W
01/30/2013  M2.55 INCH       CRAWFORD           MO   TRAINED SPOTTER

            STORM TOTAL

&&

BRITT
Local storm report, Jan 30, 8:23 AM CST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
823 AM CST WED JAN 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0725 AM     HEAVY RAIN       AVISTON                 38.61N  89.61W
01/30/2013  M2.01 INCH       CLINTON            IL   AMATEUR RADIO

            STORM TOTAL.

&&

GOSSELIN

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 29, 8:47 PM CSTAreal Flood AdvisoryLSXCrawford, Iron, Jefferson, Madison, Reynolds, Sainte Genevieve and 2 more12 hr
Jan 29, 9:44 PM CSTAreal Flood AdvisoryLSXJefferson, Saint Charles, Saint Louis, City of Saint Louis12 hr
Jan 29, 10:04 PM CSTFlash Flood WarningLSXCrawford, Iron, Madison, Reynolds, Sainte Genevieve, Saint Francois and 1 more12 hr
Jan 30, 7:06 AM CSTRiver Flood WarningLSXOsage30 hr
Jan 30, 8:51 AM CSTRiver Flood WarningLSXCrawford, Washington71 hr

Nearby

River Flood Warnings in Missouri, 2013Every river flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.